Tuesday, August 5, 2008

Electrocardiogram results were normal -- Yeah!

Good news -- my nurse has just informed me that the results of my Electrocardiogram test came back "normal". Therefore, Dr. D'Amato will be updating my orders to now include Doxorubicin (a.k.a. Adriamycin) and stop giving me the extra Ifosfamide. This is good in that it's thought that the combination of these two drugs gives is my best hope for a full recovery.

But I have been forewarned that the Doxorubicin (a.k.a. Adriamycin) is much stronger than the Ifosfamide. According to one guy I met yesterday who's on both drugs, "the red one [Adriamycin] gives me strange thoughts and hallucinogenic images." Well, that may not be all bad, depending upon what the hallucinogenic images are. :)

I’ll keep you updated once that gets going. My ETA is another 4 hours.

3 comments:

Chuck said...

"Strange thoughts and hallucinogenic images" – just think, some people really go out of the way to experience that, and you're getting it as a side effect. If you see anything cool, let us know.

empy said...

Hey Dave, I love your smile! Oh wait, I think that was a corny pop song about 20 years ago. LOL You should think about submitting a photo for the Faces of Sarcoma. I do a lot of volunteer work with the Liddy Shriver Sarcoma Initiative that is putting this gallery together. They're eventually going to make a cool collage out of it.

Has the ringing in your ear gone away? I'm sure you know that the ifos can cause that, so tell your nurse okay?

It's great that you have wireless and something to do with your time. I hope the chemo side effects stay under control - make them stay on top of the nausea! All of the sarcoma patients I know love to praise ativan - helps you deal with feeling anxious and sick. Lots of people love to sleep on it. :-)

It sounds like you have wonderful supportive family and friends. I am sending good vibes your way!

Dave Novak said...

Thank you for the compliment. You're too kind. Yes, I’d definitely like to submit a photo; in fact, you’re welcome to submit any of mine from this site and crop / tweak accordingly. If you need me to submit my own picture, just let me know.

I’m on a little chemo break for the moment, waiting for the new chemo (Doxorubicin) to start along with Ifosfamide. That looks to be starting around 8:30 PM EST today. Also, I did mention the ringing in my ear to the Nurse. It has since gone away (during my chemo break). And thanks for the tip about Ativan – I’ll need to remember that.

I’ll post another update later tonight once the red chemo (Doxorubicin / Adriamycin) starts flowing.